Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 11, 2014, 3:49 PM CDT for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2014, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 12, 2014, 3:49 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Rothschild (ROTW3).
- Action stage
- 18 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
996
WGUS43 KGRB 112049
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI APR 11 2014
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
WISCONSIN RIVER AT ROTHSCHILD AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
WIC073-121149-
/O.NEW.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/
/ROTW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT FRI APR 11 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE WISCONSIN RIVER AT ROTHSCHILD.
* AT 3:00 PM FRIDAY THE STAGE WAS 24.8 FEET.
* FLOOD STAGE IS 25.0 FEET.
* AT 25.0 FEET...WHICH IS FLOOD STAGE...A PUBLIC BOAT LANDING ON THE
WEST SIDE OF THE RIVER IS COVERED WITH WATER.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$1 follow-up statement
196
WGUS83 KGRB 120217
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
917 PM CDT FRI APR 11 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
WISCONSIN RIVER BELOW WAUSAU AFFECTING MARATHON COUNTY
WISCONSIN RIVER AT ROTHSCHILD AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC073-120247-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-140412T0217Z/
/WUUW3.1.RS.140411T0532Z.140411T0710Z.140411T2000Z.UU/
917 PM CDT FRI APR 11 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WISCONSIN RIVER BELOW WAUSAU.
* AT 9:10 PM FRIDAY THE STAGE WAS 1166 FEET.
* FLOOD STAGE IS 1167 FEET.
* AT 1167 FEET...WATERS APPROACH BUILDINGS IN DC EVEREST PARK AND OAK
ISLAND PARK.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-120247-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-140412T0217Z/
/ROTW3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT FRI APR 11 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WISCONSIN RIVER AT ROTHSCHILD.
* AT 8:00 PM FRIDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 25.0 FEET.
* AT 25.0 FEET...WHICH IS FLOOD STAGE...A PUBLIC BOAT LANDING ON THE
WEST SIDE OF THE RIVER IS COVERED WITH WATER.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 2:48 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 11, 2:48 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CDT FRI APR 11 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 248 PM CDT FRI APR 11 2014 THE LATEST RUC ANALYSIS AND RADAR/SATELLITE IMAGERY SHOW A WEAK SHORTWAVE TROUGH MOVING ACROSS WISCONSIN THIS AFTERNOON...AND IS HELPING TO KICK OFF LIGHT RAIN SHOWERS FROM MARINETTE TO WISCONSIN RAPIDS. TEMPS HAVE BEEN HELD BACK BECAUSE OF THE RAIN OVER N-C WISCONSIN WHERE READINGS REMAIN IN THE LOWER TO MIDDLE 40S. ANTICIPATE THIS SHORTWAVE AND SHOWER ACTIVITY TO BE EXITING THE REGION BY LATE THIS AFTERNOON...AND A PARTIAL CLEARING TREND SHOULD THEN TAKE PLACE HEADING INTO THIS EVENING. THEN ATTENTION TURNS TO THE NORTHERN PLAINS WHERE MID AND HIGH CLOUDS ARE ALREADY MOVING ACROSS THE WESTERN DAKOTAS AHEAD OF THE NEXT LOW PRESSURE SYSTEM. TIMING RAIN CHANCES AND AMOUNTS WITH THIS SYSTEM ARE THE MAIN FORECAST CONCERNS IN THE SHORT TERM. TONIGHT...SHORTWAVE ENERGY MOVING ACROSS MONTANA AND NORTH DAKOTA WILL GENERATE SURFACE LOW PRESSURE THAT WILL SHIFT ACROSS SOUTH DAKOTA. AHEAD OF BOTH FEATURES...A LLJ UPWARDS OF 50 KTS WILL BE DEVELOPING AND SHIFTING EAST TOWARDS THE MISSISSIPPI VALLEY BY 12Z SATURDAY. MOISTURE TRANSPORT WILL BE VERY GOOD WITHIN THE LLJ...ADVECTING PWATS GREATER THAN 0.75 INCHES INTO THE NORTHERN MISSISSIPPI VALLEY. AS A RESULT...SHOULD SEE AN AREA RAIN DEVELOP ON THE NOSE OF THE LLJ AND PUSH EAST ACROSS CENTRAL MINNESOTA AND INTO FAR NORTHWEST WISCONSIN BY LATE TONIGHT. A POSSIBILITY THAT SOME RAIN CAN SNEAK INTO CENTRAL AND NORTH-CENTRAL WISCONSIN BY DAYBREAK...AND WILL LEAVE A CHANCE IN THE FORECAST. OTHERWISE...SHOULD SEE A BRIEF PERIOD OF MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS THIS EVENING ONCE WEAK SHORTWAVE ENERGY AND RAIN SHOWERS EXIT. THEN CLOUDS WILL BE INCREASING LATE THIS EVENING AND THROUGH THE OVERNIGHT. LOWS RANGING FROM THE LOWER 30S NORTH TO LOWER 40S SOUTH. SATURDAY...LOW PRESSURE WILL MOVE EAST ACROSS SOUTHERN MINNESOTA. NOSE OF THE WELL-DEVELOPED LLJ WILL BE LIFTING EAST-NORTHEAST ACROSS THE STATE OF WISCONSIN ALONG THE 850MB THETAE GRADIENT. MOISTURE TRANSPORT WILL REMAIN VERY GOOD WITHIN THE LOW LEVEL JET...WITH PWATS INCREASING TO GREATER THAN AN INCH OVER EAST-CENTRAL WISCONSIN BY SATURDAY AFTERNOON. MODELS ADD A LITTLE UNCERTAINTY HOW PRECIP WILL EVOLVE TOMORROW...AS A RESULT OF INCREASING ELEVATED INSTABILITY OVER CENTRAL AND SOUTHERN PARTS OF THE STATE. LEANING TOWARD AN AREA OF RAIN FOLLOWING THE NOSE OF THE LLJ AND LIFTING NORTHEAST ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN. REDEVELOPMENT OF SHOWERS IS POSSIBLE OVER EAST-CENTRAL WISCONSIN DURING THE AFTERNOON. CANNOT RULE OUT A FEW THUNDERSTORMS GIVEN THE MAGNITUDE OF THE FORCING AND MID-LEVEL LAPSE RATES UPWARDS OF 6.5 C/KM...MAINLY SOUTH OF A MERRILL TO STURGEON BAY LINE. RAIN AMOUNTS LOOK TO BE AROUND A HALF AN INCH AT SPOTS...WHICH IS NOT QUITE HIGH ENOUGH FOR AN ISSUANCE OF AN AREAL FLOOD WATCH. HIGHS RANGING FROM THE MID 40S NORTH TO THE LOWER 60S SOUTH. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 248 PM CDT FRI APR 11 2014 MAIN FCST CONCERNS INCLUDE PCPN TRENDS FOR THE WEEKEND INTO EARLY MONDAY...AND THE THREAT OF HEAVY RAINFALL...THUNDERSTORMS...AND EVENTUALLY ACCUMULATING SNOW SUNDAY NIGHT INTO EARLY MONDAY. MODELS HAVE BACKED OFF ON QPF AMOUNTS ON SATURDAY NIGHT...WITH ONLY A QUARTER TO HALF OF RAIN EXPECTED IN THE SE PORTION OF THE FORECAST AREA...AND MUCH LESS FARTHER NW. WILL KEEP A CHANCE OF ELEVATED TSTMS IN THE FCST...ESPECIALLY IN THE EVG. EXPECT A DECREASING TREND IN THE SHOWER ACTIVITY OVERNIGHT INTO SUNDAY MORNING. SHOWERS SHOULD INCREASE RAPIDLY AGAIN LATE SUNDAY INTO SUNDAY NIGHT... AS A SFC WAVE LIFTS NORTH ALONG THE SLOW MOVING FRONT...AND DYNAMICS RAMP UP DUE TO THE RRQ OF AN UPPER LEVEL JET AND DEEP FRONTOGENETIC FORCING. THIS PERIOD OF RAIN SHOULD BE MORE SIGNIFICANT... WITH QPF AMOUNTS OF A HALF INCH TO AN INCH ACROSS THE SE THIRD OF GRB CWA. COLD AIR WILL WORK ITS WAY SE ACROSS THE FCST AREA SUNDAY NIGHT...CAUSING THE RAIN TO MIX WITH THEN CHANGE OVER TO SNOW. SNOW WILL PULL OUT OF EASTERN WI MONDAY MORNING. RIGHT NOW...ONLY EXPECTING 1 TO 2 INCHES OF ACCUMULATION IN MOST PLACES...BUT WILL NEED TO KEEP AN EYE ON THE FOX VALLEY AND LAKESHORE AREAS...IN THE EVENT THE SNOW IS SLOWER TO EXIT THE REGION MONDAY MORNING. CHILLY CONDITIONS WILL AFFECT THE REGION FROM MONDAY THROUGH WEDNESDAY...FOLLOWED BY SLIGHT MODERATION INTO THURSDAY. THERE WILL BE A CHANCE OF LIGHT MIXED PCPN FROM WEDS NGT INTO FRIDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1229 PM CDT FRI APR 11 2014 A WEAK DISTURBANCE WILL PASS OVER THE CENTRAL AND EASTERN PARTS OF THE STATE EARLY THIS AFTERNOON AND WILL GENERATE SCATTERED LIGHT SHOWERS THAT COULD DROP VSBYS INTO MVFR RANGE BRIEFLY. A PERIOD OF CLEARING WILL THEN OCCUR ONCE THE WEAK DISTURBANCE DEPARTS LATER THIS AFTERNOON. THEN A POTENT STORM SYSTEM WILL BE GATHERING STRENGTH ACROSS THE NORTHERN PLAINS TONIGHT. CLOUDS WILL BE BUILDING AND LOWERING THROUGH THE NIGHT AS THE SYSTEM MOVES CLOSER. RAIN WILL ARRIVE ACROSS THE REGION EARLY TO MID-MORNING...WITH CIGS/VSBYS DROPPING QUICKLY WHEN THE RAIN ARRIVES. && .HYDROLOGY... ISSUED AT 248 PM CDT FRI APR 11 2014 CONSIDERED ISSUING AN AREAL FLOOD WATCH FOR AREAS SOUTH OF A LINE FROM MERRILL TO MARINETTE...BUT DECIDED TO HOLD OFF FOR NOW...SINCE PCPN AMOUNTS ARE NOT EXPECTED TO BE AS HIGH AS EARLIER THOUGHT ON SATURDAY AND SATURDAY NIGHT. WE ARE STILL ANTICIPATING SOME HEAVY PCPN OVER EAST CENTRAL WI LATE SUNDAY INTO SUNDAY NIGHT...WITH A HALF INCH TO AN INCH OVER THE FOX VALLEY AND LAKESHORE AREAS. WILL LET THE HYDRO FOCAL POINT TAKE A CLOSER LOOK AT THE SITUATION TONIGHT...AND ASSESS WHETHER A FLOOD WATCH IS WARRANTED FOR LATER IN THE WEEKEND. WILL CONTINUE WITH AN ESF FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......KIECKBUSCH AVIATION.......MPC HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Apr 11, 3:12 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT FRI APR 11 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 312 PM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT MILD TEMPERATURES THIS WEEK HAVE REDUCED THE SNOW PACK ACROSS NORTHERN WISCONSIN. THE RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE RIVERS TO RISE. MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN ARE ALREADY ABOVE BANKFULL...SO THE RUNOFF COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A SLOW MOVING FRONTAL BOUNDARY WILL BRING A MORE SIGNIFICANT RAINFALL TO THE REGION SATURDAY INTO SUNDAY NIGHT...WITH AMOUNTS AROUND AN INCH EXPECTED FROM CENTRAL TO NORTHEAST WISCONSIN... AND 1 TO 2 INCHES IN THE FOX VALLEY AND LAKESHORE AREAS. THE HEAVY RAIN WILL LIKELY AGGRAVATE THE FLOODING POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLOODING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. THERE IS POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. SNOWFALL ACCUMULATIONS ARE ONLY EXPECTED TO BE 1 TO 2 INCHES IN MOST AREAS...BUT MAY RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-122015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 312 PM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NORTH GALES AND HIGH WAVES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. MPC/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:51 AM CDT | River Flood Warning | GRB | Oconto | 35 hr |
| Apr 11, 3:25 AM CDT | River Flood Warning | GRB | Marathon | 24 hr |
| Apr 11, 4:26 AM CDT | River Flood Warning | GRB | Portage | 3 days |
| Apr 11, 4:26 AM CDT | River Flood Warning | GRB | Portage | 3 days |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.